Ohio, 2025

Tornado and Damaging Winds in Ohio, July 7, 2025

July 7, 2025 · NWS CLE · 4 events in 3 counties and zones

At the surface, a cold front drifted southeastward across northern and central OH during the afternoon through early evening of July 7th as a weak low along the front drifted generally eastward in vicinity of northeastern Lake Ontario. Along and ahead of the front, thunderstorms in the form of scattered multicells and a few supercells developed and persisted generally eastward across NE OH, in…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

At the surface, a cold front drifted southeastward across northern and central OH during the afternoon through early evening of July 7th as a weak low along the front drifted generally eastward in vicinity of northeastern Lake Ontario. Along and ahead of the front, thunderstorms in the form of scattered multicells and a few supercells developed and persisted generally eastward across NE OH, in the warm and humid sector. One of the supercells produced a weak tornado in Medina County, while the descending rear-inflow jet of a bow echo produced minor and isolated straight-line wind damage in Trumbull County. These storms occurred amidst moderate MUCAPE and effective bulk shear, respectively.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 7, 2:27 PM EST, 19 minutes earlier.

Area forecast discussion, Jul 7, 2:27 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
327 PM EDT Mon Jul 7 2025

.SYNOPSIS...
A cold front continues to sweep southeastward across northern Ohio
and northwest Pennsylvania through this early evening. Behind the
front, a ridge attempts to build from eastern Canada through this
Friday. Simultaneously, the aforementioned front will waver in a
north-south manner between Lake Erie and the Mid to Upper Ohio
Valley as multiple weak lows move generally eastward along the
front.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
WSW'erly to W'erly flow aloft and embedded shortwave
disturbances affect our region through daybreak Wednesday. At
the surface, a cold front augmented by convective outflow
appeared to be located near a Jamestown, NY to Warren, OH to
Polk, OH to Kenton, OH line at 3:25 PM EDT. This front will
continue to drift SE'ward and should exit our CWA by 7 PM EDT
this evening. Behind the front, a ridge builds from northern ON
through daybreak Wednesday. Ahead of the cold front, daytime
heating in the warm/moist sector has allowed for the development
of moderate boundary layer CAPE amidst moderate effective bulk
shear and unusually-high PWAT's courtesy of a low-level return
flow of very moist air from the Gulf. Diurnal convective mixing
of the boundary layer has yielded steep low- level lapse rates
below somewhat drier mid-level air, which in turn, have yielded
moderate DCAPE. Therefore, organized showers/storms capable of
producing periods of heavy rainfall and a few thunderstorms
capable of producing straight-line wind damage via wet
downbursts remain a concern through this early evening,
especially farther to the southeast in our CWA, along and ahead
of the surface front. Isolated flash flooding also remains a
concern since ~20 knot WSW'erly mean mid-level flow will exhibit
a large component parallel to the front, which will allow
training, slow-moving showers/storms to develop along the front.
Following the surface cold front passage, isolated multicell
showers/storms will remain possible for several more hours as
low-level convergence/moist ascent along the upper- reaches of
the front release weak, elevated CAPE amidst continued moderate
effective bulk shear. Fair weather is expected to return to our
entire CWA by midnight tonight and then persist through daybreak
Wednesday courtesy of stabilizing subsidence accompanying the
aforementioned surface ridge.

Behind the cold front, weak low-level CAA and partial clearing
will allow lows to reach mainly the 60's around daybreak
Wednesday. Easing surface winds in response to a weakening MSLP
gradient accompanying the ridge and residual low-level moisture
from recent rainfall should contribute to patchy radiation fog
development during the predawn hours of Tuesday morning,
especially inland from ~73F Lake Erie. Any fog is expected to
dissipate soon after daybreak Tuesday morning, with the onset of
diurnal convective mixing of the boundary layer, which will
also tap into somewhat drier air farther aloft. Peeks of
sunshine and daytime heating are expected to allow highs to
reach the upper 70's to lower 80's in NW PA and the upper 70's
to mid 80's in northern OH late Tuesday afternoon. Sufficient
daytime heating of land surrounding relatively-cold Lake Erie
and a weak synoptic MSLP gradient will allow a lake breeze to
form and penetrate up to several miles inland during the late
morning through early evening. The coolest highs are expected
within the lake breeze. Intervals of clear sky, light surface
winds, and a somewhat drier low-level air mass are expected to
promote efficient radiational cooling Tuesday evening through
daybreak Wednesday, especially in NW PA, where lows should reach
the upper 50's to mid 60's. In northern OH, lows should reach
the lower 60's to lower 70's around daybreak Wednesday.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
W'erly flow aloft and embedded shortwave disturbances should
continue to affect our region during this period. At the
surface, the aforementioned front should waver in a north-south
manner between Lake Erie and the Mid to Upper OH Valley as
multiple, weak frontal lows move generally E'ward and accompany
the shortwave troughs. Each time the front wavers generally
S'ward, the aforementioned surface ridge will rebuild from
eastern Canada. The wavering front and a daily Lake Erie lake
breeze front are expected to act as foci for the development of
scattered showers/thunderstorms, amidst a moist low-level air
mass (e.g. surface dew points in the 60's to 70F) and weak to
moderate CAPE belonging to parcels rooted in the low-level
atmospheric column. Daytime heating is expected to allow CAPE
and convection coverage to be greatest each afternoon through
early evening. Modest deep-layer bulk shear should support the
development of loosely-organized multicell showers and storms.
The aforementioned thermodynamics and kinematics may contribute
to some storms becoming strong to severe, especially each
afternoon through early evening. Modest and W'erly mean mid-
level flow should be roughly parallel to portions of the Lake
Erie lake breeze front and synoptic front, which should support
slow- moving, training convection and perhaps contribute to
localized flash flooding concerns. Near- normal highs in the
lower to mid 80's are expected during the afternoon of Wednesday
and Thursday, respectively. Overnight lows mainly in the 60's
to lower 70's are expected around daybreak on Thursday and
Friday, respectively.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
W'erly flow aloft and embedded shortwave disturbances should
continue to affect our region through Monday. At the surface, a
somewhat stronger surface low preceding one of the shortwave
trough axes should develop generally NE'ward from the north-
central United States toward Hudson Bay. This should allow a
warm front to sweep NE'ward through our region Friday night
through Saturday morning. The warm front will allow a warmer and
more-humid air mass originating over the Gulf to overspread our
region. The low's trailing cold front should remain west of our
region and we should remain within the warm/moist sector
through Monday. Daily afternoon highs should reach the 80's to
near 90F. Daily lows should reach mainly the lower 60's to mid
70's around daybreak Saturday, Sunday, and Monday.

Periodic showers and thunderstorms are expected as the
following lifting mechanisms interact with sufficient low-level
moisture and release sufficient CAPE, including elevated CAPE:
isentropic ascent along the upper-reaches of the warm front and
preceding shortwave trough axes; convergence/ascent along the
surface warm front, surface trough axes accompanying the
shortwave troughs, and a daily Lake Erie lake breeze front.
Shower/storm coverage and intensity should tend to be greatest
each afternoon through early evening, as the moist boundary
layer destabilizes via daytime heating. Primarily moderate deep-
layer bulk shear may contribute to daily potential for some
strong to severe storms. Sizable PWAT values will likely
contribute to showers/storms producing periods of heavy
rainfall.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
A cold front will continue to track across the area this
afternoon into this evening before slowing over the Ohio Valley
tonight. Scattered showers and isolated thunderstorms have
developed ahead of and along the front and will likely impact
terminals generally east of KTOL/KFDY through early evening.
Confidence is somewhat lower at KCLE since the front appears to
be south of the terminal, but latest radar trends suggest that a
cluster of thunderstorms over NW OH may clip or move just to
the south of the terminal within the first couple of hours of
the TAF period. Any showers/storms will likely remain to the
south of KERI for the remainder of today. Ceilings are generally
VFR with pockets of MVFR/IFR and expect this to continue
through the rest of the afternoon. Any showers/thunderstorms
that move directly over terminals could produce brief periods of
IFR conditions and possibly variable/gusty winds in any
stronger storms that manage to develop. Behind the front this
evening into tonight, MVFR and low-end VFR ceilings are expected
areawide with MVFR/IFR conditions likely developing in fog/low
stratus early Tuesday morning. There's some potential for LIFR
conditions at terminals that end up receiving heavy rainfall so
will need to continue to monitor forecast trends. Nearly all
terminals will likely experience fog and low stratus for at
least a brief period, however the vast majority of guidance
favors more optimistic VFR conditions at KCLE during this
timeframe. Any fog/lower stratus should generally improve to VFR
as diurnal mixing develops after 12Z Tuesday.

Winds ahead of the front will be out of the west before becoming
more northerly by this evening. Flow will become light and
variable overnight with winds along the immediate lakeshore
likely remaining northerly at around 5 knots through the end of
the TAF period.

Outlook...Non-VFR will be possible with scattered showers and
thunderstorms Wednesday through Saturday, best chance during
the afternoon.

&&

.MARINE...
Northerly winds to around 10 knots and waves of 1 to 2 feet in
nearshore zones are expected as a cold front pushes south of
Lake Erie this afternoon and tonight. Winds will likely become
more light and variable by Tuesday afternoon as high pressure
builds into the region and expect similar flow with sustained
winds under 10 knots through Wednesday. Flow will become more
east/southeasterly Thursday and Friday, but winds will remain
below 10 knots. Lake breezes may result in periods of onshore
flow and possibly a bit of choppiness in nearshore zones during
the afternoon Tuesday through the end of the week.

Marine conditions will remain relatively calm over the next
several days, although afternoon showers and thunderstorms are
possible Wednesday through Saturday. Winds/waves may be higher
in thunderstorms.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Jaszka
NEAR TERM...Jaszka
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...15
MARINE...15
Hazardous weather outlook, Jul 7, 3:04 AM EST, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
404 AM EDT Mon Jul 7 2025

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-080815-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
404 AM EDT Mon Jul 7 2025

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected today, and some may produce
heavy rainfall. Localized flooding will be possible if repeated
training of storms occurs over the same areas. In addition, a few
thunderstorms may be capable of producing strong to severe winds,
mainly over northeast Ohio and northwest Pennsylvania. Timing of
thunderstorms will be between 11 AM and 6 PM, with the greatest
coverage focused between 11 AM and 3 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-080815-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
404 AM EDT Mon Jul 7 2025

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

A few thunderstorms may be capable of producing strong to severe
winds late this morning into the early afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 7, 1:24 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cleveland OH
224 PM EDT Mon Jul 7 2025

OHZ008-009-018-019-030-071930-
Seneca OH-Huron OH-Erie OH-Sandusky OH-Ashland OH-
224 PM EDT Mon Jul 7 2025

...STRONG THUNDERSTORMS WILL IMPACT HURON...EASTERN SENECA...ERIE...
NORTHWESTERN ASHLAND AND SOUTHEASTERN SANDUSKY COUNTIES THROUGH 330
PM EDT...

At 224 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Castalia to near Bloomville. Movement was
east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sandusky, Norwalk, Western Vermilion, Bellevue, Willard, New London,
Plymouth, Northern Milan, Milan, Wakeman, Castalia, Greenwich,
Monroeville, Attica, Berlin Heights, North Fairfield, Flat Rock,
Bloomingville, Sandusky South, and Birmingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4141 8291 4142 8260 4138 8249 4143 8235
      4099 8233 4100 8301
TIME...MOT...LOC 1824Z 270DEG 20KT 4135 8279 4104 8293

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

26
Special weather statement, Jul 7, 2:13 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
313 PM EDT Mon Jul 7 2025

OHZ022-023-072000-
Portage OH-Trumbull OH-
313 PM EDT Mon Jul 7 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN TRUMBULL AND EAST
CENTRAL PORTAGE COUNTIES THROUGH 400 PM EDT...

At 313 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Bristolville to near Newton
Falls. Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Youngstown, Warren, Niles, Cortland, Newton Falls, Lordstown, Vienna
Center, Hilltop, Bristolville, Leavittsburg, Austintown, Girard,
Vienna, McDonald, Mecca, Windham, Johnston, Churchill, Howland
Center, and Champion Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4113 8068 4114 8110 4137 8100 4141 8052
      4136 8052
TIME...MOT...LOC 1913Z 267DEG 16KT 4136 8088 4115 8107

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Sullivan
Special weather statement, Jul 7, 2:16 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Cleveland OH
316 PM EDT Mon Jul 7 2025

OHZ010-020-072000-
Medina OH-Lorain OH-
316 PM EDT Mon Jul 7 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MEDINA AND LORAIN
COUNTIES THROUGH 400 PM EDT...

At 316 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wakeman to near New London. Movement was east
at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elyria, North Ridgeville, Grafton, Wellington, Olmsted Falls, Eaton,
Oberlin, Lagrange, Penfield, South Amherst, Pittsfield, Spencer,
Kipton, Rochester, and Eaton Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4134 8234 4137 8228 4142 8197 4135 8197
      4136 8195 4135 8192 4127 8195 4127 8197
      4108 8197 4108 8234
TIME...MOT...LOC 1916Z 266DEG 18KT 4128 8242 4112 8247

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Sullivan

The radar

The Cleveland radar (KCLE), 42 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Summit

When
July 7, 2:46 PM EST
Where
Summit County, 1.64 mi WNW of Stow
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.179, -81.459

Several tree limbs downed about two-miles NNW of Stow.

Tornado, Medina

When
July 7, 2:54 PM EST to 2:58 PM EST
Where
Medina County, 1.37 mi SSW of Thompsons to 0.64 mi WNW of Lafayette
Rating
EF0
Path length
1.31 mi
Path width
40 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
41.113, -81.983

An EF0 tornado with estimated peak winds of 81-mph impacted portions of Chatham and Lafayette Townships, and moved generally east-southeastward during its lifespan. The tornado began just north of Spencer Lake Road, about halfway between Ballou and Erhart Roads. Damage related to the tornado was primarily in the form of snapped tree branches or entire trees snapped. However, the tornado damaged an unoccupied small barn west of the intersection of Spencer Lake and Erhart Roads. Farther to the east-southeast and after crossing Carsten Road, the tornado caused minor damage to the roof of a house before the tornado dissipated soon thereafter.

Thunderstorm Wind, Trumbull

When
July 7, 3:06 PM EST
Where
Trumbull County, 1.59 mi N of Masury
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.243, -80.529

Tree downed about one-mile NNW of West Hill.

Thunderstorm Wind, Trumbull

When
July 7, 3:07 PM EST
Where
Trumbull County, 2.14 mi NNE of Masury
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.250, -80.520

Tree downed about one-mile north of West Hill.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyThe tornado archive for Ohio, 2025Warnings in Ohio, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295722, 1295721, 1295723, 1295724.